MAUDE Adverse Event Report: QUIDEL CORPORATION SOFIA STREP A+ FIA; STREP A TEST

QUIDEL CORPORATION SOFIA STREP A+ FIA; STREP A TEST
Model Number 20274
Medical Device Problem Code Chemical Spillage (2894)
Health Effect - Clinical Code Red Eye(s) (2038)
Date of Event 04/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The test and reagent vial were not returned to quidel for evaluation.However, the qc department evaluated retained vials from the same lot.All vials met the inspection criteria - free of holes, splits, etc.No leakage or moisture was evident.A sample of vials were opened per the instructions for use, and no issues were observed.
 
Event or Problem Description
When opening a strep a reagent solution vial, the solution splashed into the right eye of the operator which caused stinging and burning.The operator went to a doctor who provided antibiotic eye drops.The eye healed in two days.

Brand Name
SOFIA STREP A+ FIA
Common Device Name
STREP A TEST
Manufacturer (Section D)
QUIDEL CORPORATION
10165 mckellar court
san diego CA 92121
MDR Report Key7495325
Report Number2024674-2018-00002
Device Sequence Number194153
Product Code GTY
UDI-Device Identifier30014613202745
UDI-Public30014613202745
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K141775
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/15/2018
Device Model Number20274
Device Lot Number703212
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/12/2018
Initial Report FDA Received Date05/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;